Can I get rid of the darkness caused by filler under my eyes and around my mouth? Could this be hemosiderin staining? (photos)

About 4 weeks ago I received Restylane and Restylane Silk to fill under my eyes and Juvederm and Restylane Silk to fill in marionette lines. Thereafter this darkness appeared under my eyes and around my mouth and never left. I have tried IPL and fading cream with no resolve. Even with mounds of concealer it looks like I have black eyes and bruising around my mouth. I have had filler injected in these areas before with no issues. Is there anything else I can do without removing the filler?

Doctor Answers 4

Darkness under eyes after injection

This appears to be hemosiderin and will fade over time without any residua.  Tyndall effect is blue


Nashville Dermatologist
5.0 out of 5 stars 6 reviews

Darkness from fillers around eyes and mouth

This does look like hemosiderin staining. This occurs after bruising only. I don't think its Tyndall effect which is due to the filler being injected too superficially. If it is hemosiderin, it will gradually fade. Sometimes lasers will help. Tyndall effect needs hyaluronidase.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

Can i get rid of the darkness under my eyes and around my mouth that was caused by fillers?

Thank you for sharing your question and photographs and I am sorry that your results have not been what you anticipated or experienced in the past.  Nothing replaces an in-person examination to assess your skin quality and coloration but t four weeks it could still be bruising that is causing the darkened appearance of your tissues while the undereye area may be the result of filler placed too close to the skin surface, leaving a bluish hue.  I would contact your injector to discuss your results as they are in the best position to help you treat these issues. 

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 43 reviews

Tyndall Effect and Fillers

It appears from the photos that you may have the Tyndall effect.  If it doesn't go away you may need to have the product dissolved.  I would consider Belotero for the next treatment. Best, Dr. Green

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.